MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA TITANIUM 4.5 POLYAXIAL CROSS CONNECTOR 36-45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-FRANCE XIA TITANIUM 4.5 POLYAXIAL CROSS CONNECTOR 36-45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48133236
Medical Device Problem Codes Difficult to Insert (1316); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that two xia titanium 4.5 polyaxial cross connector securing mechanisms jammed intra-operatively.There were no adverse consequences to the patient and the procedure was completed successfully without surgical delay.This report represents the second of two cross connectors.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.As the device was not returned, a definite root cause cannot be determined.Possible root causes include connector in the wrong location or off- axis, hex disengagement due to cantilever force, non optimal screw placement, poor rod bending and/or hex screw initially torqued in the wrong direction.

Brand Name
XIA TITANIUM 4.5 POLYAXIAL CROSS CONNECTOR 36-45 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key10072861
Report Number0009617544-2020-00070
Device Sequence Number3696627
Product Code NKB
UDI-Device Identifier04546540515094
UDI-Public04546540515094
Combination Product (Y/N)N
PMA/510(K) Number
K121342
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48133236
Device Catalogue Number48133236
Device Lot Number1867700
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/20/2020
Supplement Date Received by Manufacturer08/30/2020
Initial Report FDA Received Date05/19/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1